Immune checkpoint inhibitor therapies targeting PD-1 or CTLA-4 (programmed cell death 1 or cytotoxic T-lymphocyte–associated 4 protein) are increasingly used to treat metastatic melanoma.1 The most common adverse event from these classes of drugs is cutaneous toxic effects.1,2 The mechanism is incompletely understood but thought to be mediated by CD4-positive and CD8-positive T cells activated by immunotherapy.3 Immunotherapy-induced cutaneous eruptions include discrete or generalized papules without regional preference or, rarely, in inverse distribution. We report 2 cases of patients with metastatic melanoma who developed spongiotic cutaneous eruptions limited to the region of their melanoma locoregional metastases.
Donaldson M, Owen JL, Choi JN. Cutaneous Eruption Secondary to Immunotherapy for Metastatic Melanoma Limited to Sites of Locoregional Melanoma Metastases: A Possible Variant of Locus Minoris Resistentiae. JAMA Dermatol. 2018;154(7):846–847. doi:10.1001/jamadermatol.2018.0654
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.